MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. FIBERSCOPE "LF-GP", SET E; TRACHEAL INTUBATION FIBERSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. FIBERSCOPE "LF-GP", SET E; TRACHEAL INTUBATION FIBERSCOPE
Model Number LF-GP
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
A user facility reported that the fiberscope wire is broken.The event occurred during preparation for use.During a standard service inspection of the customer returned device, the coating at the connecting tube was peeled off.This report is to capture the reportable malfunction found at inspection.There was no patient harm or user injury reported due to the event.
 
Additional Manufacturer Narrative
The device was returned for investigation.Upon evaluation of the device, the coating at the connecting tube was peeled off.The channel cleaning brush was not inserted because the channel tube was blocked.In addition, liquid leaks due to channel tube, bending tube crumpled, insertion quantity was out of standards due to crumpled part of channel tube, stain at the screen due to damage of ig bundle, crease at the connecting tube, and angulation in the up direction was out of standards due to worn of angle-wire were all observed.The investigation is ongoing; therefore, the root cause of the reported event cannot be determined at this time, however, if additional information becomes available, this report will be supplemented accordingly.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 4 years since the subject device was manufactured.Based on the results of the investigation, the cause of the reported event is likely due to physical stress, method of reprocessing, storage environment of the device or, chemical stress, storage environment.The event can be detected/prevented by following the instructions for use which state: ·preparation and inspection_ inspection of the endoscope visually inspect the surface of the insertion tube for dents, bulges, swelling, peeling or other irregularities important information ¿ please read before use warning: do not strike, bend, hit, pull, twist, or drop the endoscope¿s distal end, insertion tube, bending section, control section, universal cord, or endoscope connector with excessive force.The endoscope may be damaged and could cause patient injury, such as burns, bleeding, and/or perforation.It could also cause parts of the endoscope to fall off inside the patient.Reprocessing manual_ general policy precautions_warning: this instrument is not durable, or does not have sufficient durability against the respective methods stated in the guidelines of each country for destroying or inactivating prions.For information on the durability against each method, please contact olympus.If cleaning, disinfection and sterilization methods not stated in this instruction manual are performed, olympus cannot guarantee the effectiveness, safety and durability of this instrument.Make sure to confirm that there is no abnormality before use, and use under responsibility of a physician.Do not use if any abnormality is found.Storage and disposal warning: the storage cabinet must be clean, dry, well ventilated and maintained at ambient temperature.Storing the endoscope in direct sunlight, at high temperatures, in high humidity or exposed to ozone, x-rays and/or ultraviolet-rays may damage the endoscope or present an infection control risk.Olympus will continue to monitor field performance for this device.

Brand Name
FIBERSCOPE "LF-GP", SET E
Common Device Name
TRACHEAL INTUBATION FIBERSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key14191355
Report Number8010047-2022-06950
Device Sequence Number11815278
Product Code EOQ
UDI-Device Identifier04953170061998
UDI-Public04953170061998
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K981543
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLF-GP
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/30/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2022
Supplement Date Received by Manufacturer05/11/2022
Initial Report FDA Received Date04/24/2022
Supplement Report FDA Received Date06/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/17/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown